Wildfire, Floyd
- When
- March 13, 5:30 PM CST to 10:30 PM CST
- Where
- Floyd forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.072, -101.303 (the zone’s center; the record gives no point)
A large wildfire ignited near Farm to Market Road 1065 in extreme northeastern Floyd County during the late evening hours of the 13th. The fire sparked, and spread rapidly, following the passage of a cold front which brought sustained northerly winds of 20 mph to 25 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A large wildfire ignited near Farm to Market Road 1065 in extreme northeastern Floyd County during the late evening hours of the 13th. The fire sparked, and spread rapidly, following the passage of a cold front which brought sustained northerly winds of 20 mph to 25 mph. The Texas Forest Service reported that 750 acres burned in the fire. No damages were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 13, 2:48 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SUN MAR 13 2011 .SHORT TERM... HIGH CLOUDS WERE ONCE AGAIN FREQUENTING THE SOUTH PLAINS THIS AFTERNOON AND SHOULD LARGELY REMAIN INTACT UNTIL TONIGHT WHEN AN INCREASINGLY CONFLUENT FLOW UNFOLDS BEHIND A S/W TROF CURRENTLY DIVING OUT OF THE HIGH PLAINS OF COLORADO. AS EARLY AS 00Z...THIS TROF WILL HAVE DISLODGED A DOME OF COOLER AIR NORTH OF I-40 THAT WILL ACCELERATE SOUTH AS THE EVENING WEARS ON THANKS IN LARGE PART TO HEALTHY PRESSURE RISES UP TO 11MB/6HR PER THE 18Z NAM. THESE PRESSURE RISES WILL UNDOUBTEDLY USHER IN GUSTY NORTH WINDS BY SUNSET BEFORE THE BULK OF THE PRESSURE RISES EXIT THE REGION BY MIDNIGHT. OTHERWISE...THE WESTERN TERMINUS OF STRATUS PRESENTLY FOUND IN THE EXTREME ERN PANHANDLE SHOULD ATTEMPT TO MAKE A RUN FOR THE ROLLING PLAINS ON CONTINUED MOIST NORTHERLY WINDS...BUT IS SIMPLY TOO SHALLOW FOR PRECIP CHANCES. 280-285K ISENTROPIC COLUMN IS MOST AKIN TO THIS CLOUD-BEARING LAYER AND MODELS INDICATE RAPID DRYING OF THIS COLUMN BY LATE MORNING MONDAY SECURING AMPLE SUNSHINE BEFORE YET ANOTHER ROUND OF HIGH CLOUDS FILTERS ACROSS THE REGION LATE IN THE DAY UNDER A DECAYING S/W RIDGE. MOS TEMPS ARE QUITE FITTING FOR THIS PATTERN WITH ONLY MINOR ADJUSTMENTS INTRODUCED TO THE INHERITED GRIDS. && .LONG TERM... THE EFFECTS OF POST FRONTAL RIDGING WILL BE ON THE DECREASE BY MONDAY NIGHT/EARLY TUESDAY...AS A LOW AMPLITUDE AND PROGRESSIVE SHORTWAVE TROUGH AXIS PASSES OVER THE SOUTHERN PLAINS. HOWEVER.. NWP TRENDS HAVE CONTINUED TO INDICATE THAT TODAY/TONIGHT/S PASSING FRONT AND UA SYSTEM WILL ADVANCE TO THE GULF AND DEEPEN OVER THE SOUTHEASTERN U.S. RESPECTIVELY...SO THE PROSPECTS FOR MOISTURE RETURN INSPITE OF RETURN FLOW ARE MINIMAL. THUS THE SECONDARY FRONTAL INTRUSION INTO WEST TEXAS LATE TUESDAY WILL BE DRY. SOLUTIONS CONTINUE TO AGREE TOWARD INCREASINGLY SOUTHWESTERLY FLOW ALOFT OVER THE SOUTHERN PLAINS/ROCKIES THROUGH THE REMAINDER OF THE WORK WEEK AS A LARGE SCALE UA TROUGH EVOLVES OVER THE WESTERN U.S. THIS PATTERNS APPEARS FAVORABLE FOR DEEPENING LEE TROUGHINESS AN SUSTAINED MOISTURE RETURN NORTHWESTWARD TOWARD THE HIGH PLAINS... LIKELY RESULTING IN A SLOSHING DRYLINE. MODELS DO NOT APPEAR TO BE IN GOOD AGREEMENT IN RESOLVING DAY-TO-DAY RAIN CHANCES WITHIN THIS REGIME...AND THE PATTERN FAVORS AN EML OVERSPREADING THE SOUTHERN PLAINS DRYLINE. HOWEVER SOME MODELS GENERATE INTERMITTENT/LIGHT CONVECTIVE QPF IN VICINITY THE DRYLINE...BUT MANY DIFFERENCES REMAIN IN HANDLING BOTH SAID FEATURE AND WEAK SOUTHWARD FRONTAL PUSHES THROUGH THE PLAINS...SO CONFIDENCE IS LOW. ATTM...WILL MAINTAIN AND EXPAND MINIMAL SLIGHT CHANCE /15-20 PERCENT/ POPS WEDNESDAY AND WEDNESDAY NIGHT...CONSISTENT WITH THE ONSET OF WARM/ MOIST ADVECTION AND ANY POTENTIAL WEAK UA FEATURE TRANSLATING EASTWARD TOWARD THE DRYLINE. AGAIN...CONFIDENCE REMAINS LOW WRT PIN POINTING SPECIFIC DAYS... BUT THE OVERALL PATTERN WOULD SUPPORT THE ONSET OF ACTIVE WEATHER SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK AS THE WESTERN U.S. TROUGH EVENTUALLY EJECTS. WHILE THE FOCUS MAY TURN TOWARDS DRYLINE RELATED CONVECTION DURING THAT TIMEFRAME...PERIODS OF CRITICAL FIRE WEATHER MAY ADDITIONALLY MATERIALIZE WEST OF THE DRYLINE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 28 64 36 70 41 / 0 0 10 0 0 TULIA 30 62 36 70 42 / 10 0 10 10 10 PLAINVIEW 31 63 36 71 44 / 10 0 0 10 10 LEVELLAND 32 66 37 75 45 / 0 0 0 10 0 LUBBOCK 33 66 37 74 47 / 0 0 0 10 0 DENVER CITY 35 68 38 77 46 / 0 0 10 10 0 BROWNFIELD 34 67 37 77 47 / 0 0 0 10 0 CHILDRESS 35 62 36 73 43 / 10 0 0 10 10 SPUR 34 63 35 76 47 / 10 0 0 10 10 ASPERMONT 35 64 36 77 50 / 10 0 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 355 AM CDT SUN MAR 13 2011 TXZ021>044-140900- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 355 AM CDT SUN MAR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278317.